Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 23, 1996, 10:44 PM CDT for Tazewell County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1996, 10:44 PM CDT (03:44 UTC)
- Expired
- Jul 23, 1996, 11:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 240346 TORSPI ILC179-240415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1044 PM CDT TUE JUL 23 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...SOUTHERN TAZEWELL COUNTY AT 1043 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO JUST WEST OF HOPEDALE...OR ABOUT 15 MILES SOUTHEAST OF PEORIA. THIS STORM IS MOVING SOUTHEAST AT 30 MPH. THE TOWNS OF HOPEDALE AND ARMINGTON ARE IN THE PATH OF THIS STORM. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ GEELHART
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 23, 7:54 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 23, 7:54 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 755 PM CDT TUE JUL 23 1996 A COUPLE OF RENEGADE SHRA HAVE MOVED INTO THE WRN PARTS OF CWA. PLAN VEIW PROFILER SHOWS SPEED MAX AT H5 AND SFC MOIST CONVG ALONG A BOUNDARY HAS GIVEN JUST ENOUGH LIFT TO FIRE THEM OFF. BELIEVE SHRA'S WONT LAST MUCH PAST SUNSET AS THEY LOSE THIER HEATING. CAN HANDLE SHOWERS IN THE NOW. REMNENTS OF SHRA WILL LEAD TO SOME MID CLOUDS OVERNIGHT. OTHER THAN THAT LOOK FOR A TEMPS TO FALL QUICKLY OVERNIGHT WITH DRY AIRMASS IN PLACE. WINDS WILL STAY UP KEEPING TEMPS FROM PLUMETTING TOO FAR. GUID NUMBERS LOOK GOOD AND FEEL NO NEED TO STRAY FROM THEM. PIA 62/83 00 SPI 63/85 03 DEC 63/84 03 CMI 62/83 03 SEIL 63/86 03 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 38 min |
| Jul 24, 12:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 36 min |
| Jul 24, 1:04 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 41 min |
| Jul 24, 1:10 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean | 50 min |
| Jul 24, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 60 min |
| Jul 24, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 46 min |
| Jul 24, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Jul 24, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 45 min |
| Jul 24, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Jul 24, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| Jul 24, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 49 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.